How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

I have recently gone from 60mg cymbalta p/day to 30mg/day and

This answer was rated:

I have recently gone from 60mg cymbalta p/day to 30mg/day and I notice that I am super grumpy (it's been about 10 days). Is this normal? and, how long should I expect this to continue? additionally, is there anything I can do to ease this irritablility?

Dr. Ed Wilfong :

Why did you reduce Cymbalta. It sounds like you need the 60 mg. This is side effect, it is need for the higher dose.

Customer: replied 5 years ago.
I am trying to get pregnant and my doctor will take me off when I am so I am trying reduction to ease the blow. I failed to mention or even think about the fact that I am also on clomid and it is a whopper on my Mood near menstruation.
It is really hard to tell given the combination. Clomid regulates hormones, but the chemicals in your brain (neurotransmitters), so you are messing with a whole bunch of hormones at once. Either could account for mood. When pregnant, most antidepressants are avoided, but their classification is most often "no direct human evidence but some animal studies suggest harm". Generally weight pro's and cons.

Practically, exercise, no alcohol, no caffeine(very good! for you), no smoking and good nutrition help. Vitamin D may help.

I would ask MD for 15 mg capsules and taper every 10 days by 15 mg, not 30, or even increase to 45 for 10 days to see if it helps. It may help identify the culprit in the irritability.
Dr. Ed Wilfong and other Mental Health Specialists are ready to help you

Related Mental Health Questions